Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kOna

Isotretinoin Log + Advice

Recommended Posts

Hey :)

I've been suffering with Acne since I was about 14 and I have tried just about everything to clear it up - I'm now 22 (nearly 23) and my dermatologist ran out of antibiotics to give me so I'm now on 35mg Isotretinoin daily. The side effects list is pretty scary, but I'm willing to give it a try as I've heard great things about it.

I'm also looking for a bit of advice on what supplements I can take to try and lessen the side effects or increase the drugs effectiveness. I'm currently taking 1x ASDA Men's Health Multivitamin per day as it doesn't have any Vitamin A in it, will this be sufficient? Also, is drinking a lot of water a must? I usually drink two cups of (strong) coffee per day and a couple of glasses of water but it gets so busy at work I don't always get the time to get some water.

Anyway, on to the log!

DAY 1 (Monday 22nd June):

No noticeable difference or side effects.

DAY 2 (Tuesday 23rd June):

Skin is ever so slightly less oily, no side effects.

DAY 3 (Wednesday 24th June):

Skin and lips are getting drier. I've got a pretty bad headache but this could be down to the lack of water I have been drinking. Feeling a bit low but I'm sure this is because I've just got off Holiday and it's my first day back at work - also feeling a bit dizzy/spaced out, it's not too bad though.

DAY 4 (Thursday 25th June):

Skin and lips are defiantly getting a lot drier, spots are the same as yesterday but no new ones. Headache is still here even know I was hammering the water last night and this morning. Feeling a lot more upbeat today, I'm sure yesterdays bout of unhappiness was down to my first day back at work :P

That's all until tomorrow! :)

Share this post


Link to post
Share on other sites
I'm currently taking 1x ASDA Men's Health Multivitamin per day as it doesn't have any Vitamin A in it, will this be sufficient? Also, is drinking a lot of water a must? I usually drink two cups of (strong) coffee per day and a couple of glasses of water but it gets so busy at work I don't always get the time to get some water.

So I wanted to pop in and say hello! and you and I started on basically the same day so I'll definitely keep an eye on your log.

In answer to your questions:

You're supplement is perfect. You aren't supposed to take any extra vitamin A with the 'tane, so that's fine. I recommend some fish oil/ flaxseed oil and some vitamin E too. And yes, you most definitely should be drinking a lot of water. My derm said that because accutane can dry your whole body out, you should be drinking 64oz+ day. The water can also help to combat a lot of the drying out side effects (like the dry skin, lips, eyes, etc.)

Hope that all helps! Keep your head up. (:

Sarah

Share this post


Link to post
Share on other sites

One sneaky little thing about Accutane is that sometimes the headaches come from dry eyes - even if your eyes don't feel really dry. It can give you massive headaches, in fact. Try some sterile artificial tears.

Share this post


Link to post
Share on other sites

Thanks for the information both of you :) I've been out and bought some Omega 3 Fish Oil capsules (1000mg) and some Vitamin E tablets (400IU) to take a long with my multivitamin (which doesn't have Vitamin E in). I was looking around my local supermarket for eye drops to see if that would combat my headaches but they didn't stock any - I'll take a trip down to Boots tomorrow and see what they have :)

loveske, I'll keep an eye on your log too saying that we have started at the same time as each other - hope everything goes well!

DAY 5 (Friday 26th June)

My skin and lips are pretty much the same as yesterday, no excessive dryness but it's defiantly doing something. No headaches or other undesirable side effects today either which is a bonus, in matter of fact I'm feeling good today... maybe that's because it's Friday and the fact I've got a new camera (nerdy - getting excited over a camera, I know :P). Two days off work now, shame about the weather here :(

Over and out ;)

Craig

Share this post


Link to post
Share on other sites

Also, just in case any other UK members are looking for information on supplements to take with Isotretinoin/Accutane/Roaccutane/etc here is a breakdown of what I am taking:

ASDA Men's Health One-A-Day

Vitamin D - 5ug (100%)

Vitamin C - 60mg (100%)

Thiamin - 1.4mg (100%)

Riboflavin - 1.6mg (100%)

Niacin - 18mg NE (100%)

Vitamin B6 - 10mg (500%)

Folic Acid - 400ug (200%)

Vitamin B12 - 10ug (1000%)

Pantothenic Acid - 6mg (100%)

Iron - 14mg (100%)

Zinc - 15mg (100%)

Selenium - 50ug

Copper - 1mg

Maganese - 0.5mg

Chromium - 50ug

Panax Ginseng - 25mg

L-Carnitine - 25mg

Choline Bitartrate - 25g

Inositol - 25mg

Lycopene - 5mg

ASDA Vitamin E One-A-Day "High Strength"

Vitamin E - 400iu/268mg aTE (2680%)

ASDA Omega 3 Fish Oils One-A-Day

Omega 3 Fish Oil - 1000mg

Of which:

Omega 3 Fatty Acids - 240mg

Of which:

Eicosapentaenoic Acid (EPA) - 140mg

Docosahexaenoic Acid (DHA) - 100mg

Hope that is useful to someone :)

Share this post


Link to post
Share on other sites

I've been slacking, I know ;) I'll try to update more often! Anyway, here is how I've been getting on...

DAY 22 (Monday 13th July)

Since my last update things have been going "ok" - my face, lips and nose are very dry, I've never had dryness like it! I'm moisturising my face three times a day, my lips all of the time with Carmex and my nose twice a day with a bit of Vaseline (which works wonders!) - other side effects I'm experiencing is a bit of a "spaced out" type feeling, my vision is fine but I just feel like I'm watching what's happening around me from the back of my head - it's a weird sensation but fortunately this isn't happening all of the time. My headaches still come and go but I find drinking copious amounts of water helps, I also think my concentration isn't as good as it usually is, I find myself daydreaming a lot more. Last but not least I'm a little more tired than usual too, other than these side effects I'm feeling like me :)

Two weeks until I see the dermatologist and get some blood taken, hopefully everything is cool.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×